Withdrawals?

Monday, October 25, 2010
I know I'm not alone. I don't see too many BLMs out there discussing their anti-depressants, but I know you're out there. I'll be honest and up front. I needed them. I thought I was strong enough to get through without them and then a month after our loss, I couldn't function anymore. I was no longer able to turn off that switch when I needed to, and that included at work. I knew then I needed to do something.

My family doctor put me on zoloft...temporarily. We decided we'd give it a 6 month trial. After my nephew was born, I felt confident enough to start coming off the drug. Over the last month I have slowly but surely tapered my dosage until this weekend when I officially had none left to take. Saturday was great. Sunday I had a bad day, but it had nothing to do with the zoloft. lol Today, I can barely hold my head up and I can't concentrate on anything. I thought maybe my blood pressure had dropped. My doc told me anti-depressants have a tendancy to raise your bp. So, I thought that must be it. I checked it here in the office. My supervisor has a bp cuff on her desk. It wasn't my blood pressure. Another co-worker suggested it might be withdrawal symptoms. She was aware I was being weaned off the zoloft.

Of course I had to google it. Sure enough, it sounds like withdrawal. UGH. I've probably got another week or two of this. Even though it's not too terrible, I feel like I have a new understanding of some of my favorite reality shows (e.g. Dr. Drew, Sober House, Intervention....) No wonder these people get so mean! (I shouldn't joke about that. I apologize.)

Anyway, anyone else experience this after your loss? Just curious.

Photobucket

4 comments

  1. Oh honey I feel your pain. I was put on Zoloft after a week of saying no...and then a week later I asked for xanex because I thought I was going to die everytime my toe hurt basically. Since we knew we would ttc soon I am still on them in fear of what I would be like off them. Kudos to you to come off them...I dont know if I could...Keep us posted how it goes!

    ReplyDelete
  2. I havent went on anything and it will be 8 months tomorrow that we lost our baby girl. I have been so scared to take anything and have been trying to do this on my own and now everyone keeps telling me to try something even if for just a bit to help with the anger i stay so mad and mean all the time and thats not who I am and I cant get over this bump. I am truely sacred I dont understand I miss her so much how can medicane help with that. what do you think or is this to much. I usually dont ask other moms their opions due to that i know they are dealing with their own but just thought i would try if its to much honestly dont worry about it if i have crossed the line.

    ReplyDelete
  3. Amy I was the exact same way. I swore I wouldn't take anything, but when I realized I wasn't able to "turn off" the emotions when I needed to, e.g. work, meetings, grocery store, and so on, I knew I needed to give it a shot. I also knew of another BLM that had been put on zoloft and it made all the difference.

    I'll be honest. It helped tremendously. It helped me through those first dark days, then my sister's baby shower and his birth, ordering a headstone for our daughter, all those biggies. I don't know how it did it, but it did and I'm thankful for it.

    But my intention was to use it for a short period of time to help me grieve and then go off of it. After my nephew was born I felt like I had gotten through the big hurdles and my doctor suggested weaning me off of it.

    If I start going back to those same feelings again and being mean, hateful, short tempered, etc., then I'll ask to be put back on it. The withdrawals are worth it for me because it made a huge difference in my grieving process.

    ReplyDelete
  4. Kam, so great that I read your post. I was also on Zoloft for 6 months. I’m actually a therapist and scheduled an appointment with a therapist and psychiatrist because the symptoms I recognized in myself. I was angry, unable to sleep, unable to concentrate, isolated from everyone, tearful over the smallest thing, and as you put it unable to turn it off. Initially, Zoloft made me completely numb, which was a relief. It also helped with the anger, sleep, and concentration. I began the weaning process and last Thurs (maybe) was my first day without. I am noticing I am more weepy (but not nearly as before) and had one incidence of irrational anger. Other than that I’m also feeling fuzzy for lack of a better term. Both my husband and I are looking out for signs that I need to go back on the med. I am continuing therapy and am hopeful it will make a difference.

    ReplyDelete